MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II UNI RESECT AP BLOCK LM/RL SZ 8; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II UNI RESECT AP BLOCK LM/RL SZ 8; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74016408
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, a drill could not drilled through a jrny ii uni resect finish trl lm/rl sz 8 and a large amount of metal lint was generated.The drilling was conducted by freehand.It is unknown if any potential metal debris entered the surgical site and if an additional intervention was necessary to retrieve the metal lint.Surgery was finished, after a non-significant delay.No harm to the patient or further complications reported.
 
Event or Problem Description
It was reported that, during a tka surgery, a femoral peg drill could not drilled through a jrny ii uni resect finish trl lm/rl sz 8 and a large amount of metal lint was generated.The drilling was then conducted by freehand.The thread-like metal piece was removed as much as possible by the surgeon, and the surgical area was washed with saline solution.Surgery was finished, after a non-significant delay.No harm to the patient or further complications reported.
 
Additional Manufacturer Narrative
H6: health effect - clinical code b5: describe event or problem.
 
Event or Problem Description
It was reported that, during a tka surgery, a femoral peg drill could not drilled through a jrny ii uni resect ap block lm/rl sz 8 and a large amount of metal lint was generated.The drilling was then conducted by freehand.The thread-like metal piece was removed as much as possible by the surgeon, and the surgical area was washed with saline solution.Surgery was finished, after a non-significant delay.No harm to the patient or further complications reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has scratches and missing material around the shaft, rendering the device inoperative.The device shows signs of extensive use.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the devices to the reported event could be corroborated as the devices show signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II UNI RESECT AP BLOCK LM/RL SZ 8
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15064596
Report Number1020279-2022-03353
Device Sequence Number5628178
Product Code HSX
UDI-Device Identifier00885556689998
UDI-Public00885556689998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74016408
Device Catalogue Number74016408
Device Lot Number20CM03784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer07/20/2022
09/30/2022
09/30/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date07/20/2022
10/04/2022
10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74016421 / LOT: 20ENX0013.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown